April 2010

Adverse Reaction to Cutaneous Injection of Contents From a Vitamin E Liquid–Containing Capsule

Author Affiliations

Author Affiliations: Department of Dermatology (Drs Al-Dawsari, Goldberg, and Garg), Section of Dermatology (Drs Yaar and Goldberg), Boston University School of Medicine (Ms Pugliese), Boston, Massachusetts.


Copyright 2010 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2010

Arch Dermatol. 2010;146(4):454-455. doi:10.1001/archdermatol.2010.30

Mesotherapy, or the transcutaneous injection of compounds for local treatment of a medical condition or for cosmesis, is an emerging trend in skin rejuvenation. Despite the relative paucity of published clinical trials assessing the efficacy of mesotherapy for cosmesis,1 mesotherapy is performed by both licensed and unlicensed practitioners in the United States and abroad. Little has been discussed regarding adverse reactions to vitamins administered transcutaneously for cosmesis. We report herein an adverse cutaneous reaction to injection of the contents of a vitamin E capsule, and we describe its course and histologic correlates.

First Page Preview View Large
First page PDF preview
First page PDF preview